Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 79, NWS Gaylord, MI

December 7, 2014

NWS Gaylord, MI issued this small craft advisory at Dec 7, 2014, 3:57 AM EST. It took effect at Dec 7, 2014, 1:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2014, 3:57 AM EST (08:57 UTC)
In effect from
Dec 7, 2014, 1:00 PM EST
Expired
Dec 8, 2014, 10:29 PM EST
In force
33 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WHUS73 KAPX 070857
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EST SUN DEC 7 2014

LHZ347-LMZ323-341-342-344>346-071700-
/O.NEW.KAPX.SC.Y.0079.141208T0000Z-141209T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
357 AM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-071700-
/O.NEW.KAPX.SC.Y.0079.141207T1800Z-141209T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
357 AM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-348-349-071700-
/O.NEW.KAPX.SC.Y.0079.141208T0000Z-141209T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
357 AM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
7 follow-up statements
299 
WHUS73 KAPX 071607
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1107 AM EST SUN DEC 7 2014

LHZ347-LMZ323-341-342-344>346-080015-
/O.CON.KAPX.SC.Y.0079.141208T0000Z-141209T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1107 AM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-080015-
/O.CON.KAPX.SC.Y.0079.141207T1800Z-141209T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1107 AM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-348-349-080015-
/O.CON.KAPX.SC.Y.0079.141208T0000Z-141209T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1107 AM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
655 
WHUS73 KAPX 072101
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EST SUN DEC 7 2014

LHZ347-LMZ323-341-342-344>346-080515-
/O.CON.KAPX.SC.Y.0079.141208T0000Z-141209T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
401 PM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-080515-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
401 PM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-348-349-080515-
/O.CON.KAPX.SC.Y.0079.141208T0000Z-141209T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
401 PM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
521 
WHUS73 KAPX 080311
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1011 PM EST SUN DEC 7 2014

LHZ347-LMZ323-341-342-344>346-081115-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1011 PM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-081115-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1011 PM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-348-349-081115-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1011 PM EST SUN DEC 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
239 
WHUS73 KAPX 080851
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EST MON DEC 8 2014

LHZ347-LMZ323-341-342-344>346-081700-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
351 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-081700-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
351 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-348-349-081700-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
351 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
401 
WHUS73 KAPX 081545
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1045 AM EST MON DEC 8 2014

LHZ347-LMZ323-341-342-344>346-082345-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1045 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-082345-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1045 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-348-349-082345-
/O.CON.KAPX.SC.Y.0079.000000T0000Z-141209T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1045 AM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
558 
WHUS73 KAPX 082104
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EST MON DEC 8 2014

LHZ347-LMZ323-341-342-344>346-LSZ321-082215-
/O.CAN.KAPX.SC.Y.0079.000000T0000Z-141209T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
404 PM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ346-082215-
/O.CAN.KAPX.SC.Y.0079.000000T0000Z-141209T0600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
404 PM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-090515-
/O.EXT.KAPX.SC.Y.0079.000000T0000Z-141210T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
404 PM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
527 
WHUS73 KAPX 090329
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1029 PM EST MON DEC 8 2014

LHZ348-349-091130-
/O.CAN.KAPX.SC.Y.0079.000000T0000Z-141210T2200Z/
/O.NEW.KAPX.SC.Y.0080.141209T1000Z-141210T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1029 PM EST MON DEC 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 5 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 7, 3:56 AM EST, 1 minute earlier.

Area forecast discussion, Dec 7, 3:56 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
356 AM EST SUN DEC 7 2014

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 347 AM EST SUN DEC 7 2014

...DECENT DAY THEN TURNING CLOUDY TONIGHT WITH SNOW NEARING...

SYNOPTIC PATTERN AND OBSERVATIONS:

WAVY UPPER AIR PATTERN WITH DEEPER UPPER TROUGHING ACROSS
QUEBEC...SHALLOW RIDGING PRESSING THROUGH SOUTH CENTRAL CANADA/UPPER
MISSISSIPPI VALLEY. FURTHER UPSTREAM...A DECENT SHORTWAVE IS SEEN
CROSSING MONTANA...ASSOCIATED WITH LOW PRESSURE IN SRN SASKATCHEWAN.
A SWATH OF CLOUDS WAS PRESSING THROUGH THE DAKOTAS...ASSOCIATED
WITH THE LOW PRESSURE'S WARM FRONT. THERE WAS ALSO ANOTHER WEAKER
WAVE IN THE CENTRAL PLAINS...AND THE COMBINATION OF BOTH WAS
PRODUCING A DEEPER/MORE WIDESPREAD AREA OF WAA CENTERED IN ONTARIO
AND BACK THROUGH MN/WI WHERE MORE MID LEVEL CLOUDS RESIDED. THEE
CLOUDS WERE WORKING EASTWARD...BUT WERE HAVING A HARD TIME HOLDING
TOGETHER AS THEY ENTERED A MUCH DRIER AIR MASS OVER NRN MICHIGAN.
THUS...CLEAR SKIES FRO THE MOST PART...WITH CALM WINDS...RESULTING
IN TEMPERATURES IN THE SINGLE DIGITS AND TEENS. QUITE THE CHILLY
NIGHT.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

PRETTY QUIET WEATHER. WAA TODAY AND TONIGHT WITH FIRST WAVE OF MID
CLOUDS SPREADING IN BY DAYBREAK AND THROUGH THE MORNING. THESE CLOUDS
ARE LIKELY TO UNDERGO SOME ERODING ON THE FRONT SIDE WITH SUCH A DRY
AIR MASS ALREADY IN PLACE...BUT CONTINUED WAA THROUGH THE AFTERNOON
WILL LIKELY LEAVE AT LEAST SOME SCT-BKN MID AND HIGH CLOUDS AROUND
ALL DAY. THE SECOND ROUND OF MID LEVEL CLOUD WILL BE MORE PROMINENT
TONIGHT...AHEAD OF ARRIVING DEEP AND STRONG -DIVQ FROM THE MONTANA
SHORTWAVE. DEEPER DRIER LOW LEVEL AIR WRAPPING INTO NRN MICHIGAN
FROM SRN FLANK OF HIGH PRESSURE KEEPING ALL CLOUDS HIGHER UP. THE
STRONGEST FORCING WILL REMAIN OUT OVER WI BY 12Z MONDAY...WITH SNOWS
NOT LIKELY TO HAVE MADE IT INTO NRN MICHIGAN JUST YET. CLOUDS ARE
THE ONLY ISSUE.

A VERY CHILLY START TO THE DAY...WITH TEMPERATURES REBOUNDING INTO
THE 30F TO 35F RANGE THIS AFTERNOON. INCREASING SOUTHERLY WINDS
TONIGHT WILL KEEP THE BL MIXED ENOUGH FOR LOWS TO ONLY DROP INTO THE
MID TO UPPER 20S FOR MOST.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 347 AM EST SUN DEC 7 2014

HIGH IMPACT WEATHER POTENTIAL: A QUICK ROUND OF SNOW EXPECTED ON
MONDAY BUT WITH LIMITED IMPACT GIVEN WARMER TEMPERATURES. A LITTLE
LOCALIZED FREEZING DRIZZLE POSSIBLE MONDAY NIGHT...BUT AGAIN...WARM
TEMPS LOOK TO PREVENT ANY MAJOR IMPACTS.

A LITTLE MORE WINTRY PATTERN TO BEGIN THE WORK WEEK...BUT CERTAINLY
NOTHING TOO TERRIBLE...AS OVERALL WARMTH (IN A RELATIVE MID-DECEMBER
KIND OF WAY) STILL AWAITS THE REGION OVER THE NEXT 7-10 DAYS. THE
MAIN FEATURE OF INTEREST WILL BE OUR NEXT UPPER WAVE DROPPING
THROUGH THE OVERALL FLATTER PACIFIC-DOMINATED FLOW REGIME ACROSS THE
LOWER 48...SET TO ENTER THE NORTHERN PLAINS TODAY AND WORK ACROSS
THE GREAT LAKES INTO MONDAY EVENING. AT THE SAME TIME...A RATHER
DISORGANIZED SURFACE LOW SHOULD MEANDER OVER NORTHERN LAKE
SUPERIOR...PUNTING A WEAK COLD FRONT THROUGH NORTHERN MICHIGAN LATER
MONDAY NIGHT. AS MENTIONED YESTERDAY...THERE IS LITTLE DOUBT A ROUND
OF PRECIP WILL WORK THROUGH ALL OF NORTHERN MICHIGAN ON MONDAY...
COURTESY OF A QUICK SHOT OF MODEST DEEP LAYER WARM ADVECTION
ASCENT...COMPLIMENTED BY OVERALL DEEPER LAYER Q-VECTOR CONVERGENCE
AXIS WORKING THROUGH THE CWA INTO THE AFTERNOON. HOWEVER...AS IS
TYPICAL IN SUCH A PACIFIC FLOW REGIME...COLD AIR WILL BE LACKING TO
A LARGE DEGREE...SUCH THAT THERMAL PROFILES LOOK AWFULLY WARM FOR
ANY BIG-TIME IMPACTS. PLENTY OF ROOM FOR WET-BULB EFFECTS TO KICK
THE ATMOSPHERE BACK BELOW FREEZING FOR MOST SPOTS...THOUGH THE LOW
LEVELS WILL LIKELY FLIRT WITH TEMPS A FEW DEGREES EITHER SIDE OF
32F...ESPECIALLY COASTAL LOCALES WHERE DEEPER LAYER SOUTHERLY FLOW
WILL HAVE THE MOST IMPACT. AS SUCH...DON'T REALLY FORESEE A WHOLE
LOT OF ACCUMULATION FOR ANY ONE GIVEN AREA...THOUGH THE HIGHER
TERRAIN SPOTS AND INTERIOR EASTERN UPPER WILL STAND THE BEST SHOT AT
A LOCALIZED INCH OR SO WHERE SURFACE TEMPS SHOULD BE STUCK NEAR
FREEZING.

A LITTLE MORE TRICKY FORECAST INTO MONDAY NIGHT AS THE UPPER TROUGH
SLOWS DOWN A TAD AND AMPLIFIES INTO THE OHIO VALLEY...HELPING
PROLONG DEEPER MOISTURE ACROSS MUCH OF THE AREA THROUGH THE NIGHT.
HOWEVER...WHILE WE REMAIN SATURATED UP TO AROUND 700MB...THE THERMAL
REGIME AGAIN REMAINS WARM...WITH VERY LITTLE EVIDENCE OF ICE
INTRODUCTION INTO THE CLOUD AS CLOUD TOP TEMPS HANG NEAR -10C.
SIMPLE DEPTH OF MOISTURE MAY LEAD TO MORE OF A FROZEN DRIZZLE/
SNIZZLE SCENARIO...BUT A PERIOD OR TWO OF DRIZZLE SHOULD ALSO BE
DOABLE. SHOULD NOT A BIG DEAL AS SURFACE TEMPS WILL AGAIN LIKELY BE
ONLY IN THE LOW 30S FOR THE COLDEST OF LOCALES (HIGHER
TERRAIN/EASTERN UPPER)...AND THOSE AREAS SHOULD SEE AT LEAST SOME
EARLIER SNOW ACCUMULATION ON ROADWAYS...LIKELY HELPING PREVENT ANY
BIT IMPACTS SHOULD FREEZING DRIZZLE MANIFEST ITSELF.

THINGS QUIET DOWN INTO TUESDAY AS THE LOW LEVEL FLOW TURNS NORTHERLY
WHILE WE SEE DEEPER LAYER MOISTURE DWINDLE BY MIDDAY. H8 TEMPS
HOLDING AROUND -5C SHOULD BE ENOUGH TO ACTIVATE SOME LAKE
CLOUDS...AND PERHAPS A FEW SPITS OF DRIZZLE OR FLURRIES AS THE
BOUNDARY LAYER REMAINS FAIRLY MOIST BELOW 900MB. THEREAFTER...
LOW/MID LEVEL RIDGING WORKS INTO THE AREA TUESDAY NIGHT AND
BEYOND...WITH INCREASING SUBSIDENCE/DRYING AND ANTICYCLONIC/
DIVERGENT FLOW LIKELY PROMOTING SOME CLEARING FROM NORTH TO SOUTH
INTO MIDWEEK.

LATER PERIODS (WEDNESDAY THROUGH SATURDAY):

THE 500MB TROUGH AXIS OVER NORTHERN MICHIGAN MONDAY-TUESDAY WILL
CONTINUE TO SHIFT TOWARD THE EAST COAST BY EARLY WEDNESDAY. AS IT
DOES SO...1000-850MB WINDS WILL SHIFT FROM NORTHWEST TO NORTH-
NORTHEAST AND BOTH MOISTURE AND OVER THE LAKE INSTABILITY WILL
DECREASE...RESULTING IN ANY NOTEWORTHY LAKE EFFECT SNOW COMING TO AN
END OVERNIGHT. THE ONLY EXCEPTION MAY BE LINGERING FLURRIES/LIGHT
SNOW INTO THE MIDDAY HOURS WEDNESDAY ACROSS THE FAR EASTERN COUNTIES
ALONG THE LAKE HURON SHORELINE.

WEDNESDAY NIGHT THROUGH SATURDAY: AT UPPER LEVELS...CLOSED 500MB LOW
CONTINUES TO WRAP UP AND STRENGTHEN OVER NEW ENGLAND WITH
ANOMALOUSLY STRONG LONGWAVE RIDGING SLOWLY MOVING INTO THE GREAT
LAKES DURING THE THURSDAY-FRIDAY . DESPITE SOME DISAGREEMENT IN
TERMS OF A QUICK MOVING SHORTWAVE ROTATING AROUND THE RIDGE AXIS
DURING THE DAY FRIDAY...THE SURFACE REFLECTION GENERALLY SHOWS
HIGH PRESSURE AND ASSOCIATED TRANQUIL CONDITIONS THROUGH THE END
OF THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1224 AM EST SUN DEC 7 2014

...VFR...

INCREASING MID AND UPPER CLOUDS WILL PRIMARILY AFFECT PLN THIS
MORNING BEFORE CLOUDS ARE EXPECTED TO THIN OUT THROUGH THE DAY.
SAME STORY TONIGHT...WITH ANOTHER ROUND OF INCREASED CLOUDS THIS
EVENING...TURNING CLOUDY...BUT REMAINING IN THE MID LEVELS. THIS
IS ALL IN ADVANCE OF A LOW PRESSURE SYSTEM THAT WILL BE ARRIVING
MONDAY...ALONG WITH SOME LIGHT SNOW.

LIGHT/CALM WINDS WILL TURN SSE/SE LATER TODAY BUT 10KTS OR LESS.
LLWS IS A LIKELY BET FOR TONIGHT WITH A MORE SIGNIFICANT INCREASE
JUST ABOVE THE GROUND. WILL LIKELY BE ADDING THIS IN NEXT REGULAR
TAF ISSUANCE.

&&

.MARINE...
ISSUED AT 347 AM EST SUN DEC 7 2014

HIGH PRESSURE OVERHEAD WILL EXIT EAST THROUGH THE DAY WITH SOUTHERLY
WINDS INCREASING TONIGHT IN SLIGHTLY UNSTABLE CONDITIONS. SMALL
CRAFT ADVISORIES A NEAR LOCK TONIGHT WITH A LOW END GALE OR TWO NOT
OUT OF THE QUESTION. ADVISORY GUSTS END THROUGH THE DAY MONDAY
WHILE SOME LIGHT SNOW AND RAIN ARRIVES. WAVE ACTION STILL CHOPPY
ENOUGH FOR CONTINUATION OF ADVISORIES ACROSS PARTS OF LAKE HURON
INTO MONDAY NIGHT...WHILE LIGHT SNOWS AND POSSIBLE DRIZZLE MIX
TOGETHER. LOW PRESSURE PASSES INTO TUESDAY WHILE WINDS SHIFT OUT
OF THE NORTH. RENEWED ADVISORIES ARE POSSIBLE THEN. HIGHER
PRESSURE THEN SLOWLY SINKS IN WEDNESDAY INTO THURSDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
     FOR LHZ347.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST TUESDAY
     FOR LHZ346-348-349.

LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST MONDAY
     FOR LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY
     FOR LSZ321.

&&

SHORT TERM...SMD
LONG TERM...LAWRENCE
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, Dec 7, 3:45 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EST SUN DEC 7 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-081200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
345 AM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON...AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR SOME LIGHT FREEZING DRIZZLE MONDAY NIGHT
ACROSS INTERIOR SECTIONS OF EASTERN UPPER MICHIGAN AND THE HIGHER
TERRAIN OF NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE COMING WORK WEEK.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT LIGHT SNOWFALL AMOUNTS
MONDAY INTO MONDAY NIGHT. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD/LAWRENCE

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.